Advertisement

An Ehresmann–Schein–Nambooripad-Type Theorem for a Class of P-Restriction Semigroups

  • Shoufeng WangEmail author
Article
  • 104 Downloads

Abstract

As generalizations of inverse semigroups, restriction semigroups and regular \(*\)-semigroups are investigated by many authors extensively in the literature. In particular, Lawson and Hollings have proved that the category of restriction semigroups together with prehomomorphisms (resp. (2,1,1)-homomorphisms) is isomorphic to the category of inductive categories together with ordered functors (resp. strongly ordered functors), which generalizes the well-known Ehresmann–Schein–Nambooripad theorem (ESN theorem for short) for inverse semigroups. On the other hand, Imaoka and Fujiwara have also obtained an ESN-type theorem for locally inverse regular \(*\)-semigroups. Recently, Jones generalized restriction semigroups and regular \(*\)-semigroups to P-restriction semigroups from a varietal perspective and considered the constructions of P-restriction semigroups by using Munn’s approach. In this paper, we shall study the class of P-restriction semigroups by using “category approach.” We introduce the notion of inductive generalized categories over local semilattices by which a class of P-restriction semigroups called locally restriction P-restriction semigroups is described. Moreover, we show that the category of locally restriction P-restriction semigroups together with (2,1,1)-prehomomorphisms (resp. (2,1,1)-homomorphisms) is isomorphic to the category of inductive generalized categories over local semilattices together with preadmissible mappings (resp. admissible mappings). Our work may be regarded as extending the ESN-type theorems for restriction semigroups and locally inverse regular \(*\)-semigroups, respectively.

Keywords

Locally restriction P-restriction semigroup Inductive generalized category over a local semilattice Projection algebra ESN-type theorem 

Mathematics Subject Classification

20M10 

Notes

Acknowledgements

The author expresses his profound gratitude to the referees for the valuable comments and suggestions, which not only enrich and improve greatly the content and presentation of this article, but also give the author some thoughts for future directions of work. In particular, the author revises Lemma 2.4 (2), adds Lemmas 2.7 and 2.11 and shortens the original proof of Lemma 2.12 according to the referees’ suggestions. As one of the referees has pointed out, Imaoka and Fujiwara gave an ESN-type theorem for locally inverse regular \(*\)-semigroups in the texts [17, 18]. According to the referee’s advices, we add a new section to state the results of Imaoka and Fujiwara and make some connections with our results. Thanks also go to the editor for the timely communications.

References

  1. 1.
    Armstrong, S.M.: Structure of concordant semigroups. J. Algebra 118, 205–260 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Brancoa, M.J.J., Gomes, G.M.S., Gould, V.: Ehresmann monoids. J. Algebra 443, 349–382 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Cornock, C., Gould, V.: Proper two-sided restriction semigroups and partial actions. J. Pure Appl. Algebra 216, 935–949 (2012)CrossRefzbMATHGoogle Scholar
  4. 4.
    Fountain, J.B., Gomes, G.M.S., Gould, V.: A Munn type representation for a class of \(E\)-semiadequate semigroups. J. Algebra 218, 693–714 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Gould, V.: Notes on restriction semigroups and related structures (2010). https://www.researchgate.net/publication/237604491
  6. 6.
    Gould, V., Wang, Y.H.: Beyond orthodox semigroups. J. Algebra 368, 209–230 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Gould, V.: Restriction and Ehresmann semigroups. In: Proceedings of the International Conference on Algebra. World Science Publications, Hackensack, 2012, pp. 265–288 (2010)Google Scholar
  8. 8.
    Gould, V., Szendrei, M.B.: Proper restriction semigroups–semidirect products and W-products. Acta Math. Hung. 141, 36–57 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Gould, V., Hartmann, M., Szendrei, M.B.: Embedding in factorisable restriction monoids. J. Algebra 476, 216–237 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Gomes, G.M.S., Santa-Clara, C., Soares, F.: The semigroup ring of a restriction semigroup with an inverse skeleton. Semigroup Forum 90, 449–474 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Guo, X.J.: Azumaya semigroup algebras. Bull. Malays. Math. Sci. Soc. 39, 993–1004 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hollings, C.: From right PP monoids to restriction semigroups: a survey. Eur. J. Pure Appl. Math. 2, 21–57 (2009)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Hollings, C.: Extending Ehresmann–Schein–Nambooripad theorem. Semigroup Forum 80, 453–476 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Hollings, C.: The Ehresmann–Schein–Nambooripad theorem and its successors. Eur. J. Pure Appl. Math. 5, 414–450 (2012)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Hollings, C.: Three approaches to inverse semigroups. Eur. J. Pure Appl. Math. 8, 294–323 (2015)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Howie, J.M.: An Introduction to Semigroup Theory. Academic Press, London (1976)zbMATHGoogle Scholar
  17. 17.
    Imaoka, T., Fujiwara, K.: Characterization of locally inverse \(\ast \)-semigroups. Sci. Math. Jpn. 57, 49–55 (2003)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Imaoka, T., Fujiwara, K.: Remarks on locally inverse \(\ast \)-semigroups. Algorithms in algebraic systems and computation theory (Japanese) (Kyoto, 2002). Surikaisekikenkyusho Kokyuroku 1268, 47–49 (2002)Google Scholar
  19. 19.
    Jackson, M., Stokes, T.: An invitation to C-semigroups. Semigroup Forum 62, 279–310 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Jones, P.R.: A common framework for restriction semigroups and regular \(\ast \)-semigroups. J. Pure Appl. Algebra 216, 618–632 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Jones, P.R.: On lattices of varieties of restriction semigroups. Semigroup Forum 86, 337–361 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Jones, P.R.: Varieties of \(P\)-restriction semigroups. Communications in Algebra 42, 1811–1834 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Jones, P.R.: Almost perfect restriction semigroups. J. Algebra 445, 193–220 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Ji, Y.D., Luo, Y.F.: Cellularity of some semigroup algebras. Bull. Malays. Math. Sci. Soc. 40, 215–235 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Kudryavtseva, G.: Partial monoid actions and a class of restriction semigroups. J. Algebra 429, 342–370 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Lawson, M.V.: Semigroups and ordered categories I. The reduced case. J. Algebra 141, 422–462 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Lawson, M.V.: Inverse Semigroups: The Theory of Partial Symmetries. World Scientific, Singapore (1998)CrossRefzbMATHGoogle Scholar
  28. 28.
    Meakin, J.: The structure mappings of a regular semigroup. Proc. Edinb. Math. Soc. 21, 135–142 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Nambooripad, K.S.S.: Structure of regular semigroups, Mem. Am. Math. Soc. 22(224), 1–73 (1979)Google Scholar
  30. 30.
    Nordahl, T., Scheiblich, H.E.: Regular \(\ast \)-semigroups. Semigroup Forum 16, 369–377 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Ren, X.M., Yang, D.D., Shum, K.P.: On locally Ehresmann semigroups. J. Algebra Appl. 10(6), 1165–1186 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Szendrei, M.B.: Embedding of a restriction semigroup into a W-product. Semigroup Forum 89, 280–291 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Wang, S.F.: Fundamental regular semigroups with quasi-ideal regular \(\ast \)-transversals. Bull. Malays. Math. Sci. Soc. 38, 1067–1083 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Wang, Y.H.: Beyond regular semigroups. Semigroup Forum 92, 414–448 (2016)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Malaysian Mathematical Sciences Society and Penerbit Universiti Sains Malaysia 2017

Authors and Affiliations

  1. 1.Department of MathematicsYunnan Normal UniversityKunmingPeople’s Republic of China

Personalised recommendations